Alert archive / Louisiana / Flash Flood Warnings in 2025

Flash Flood Warning 7, NWS Shreveport, LA

March 15, 2025Grant Parish, Natchitoches Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Mar 15, 2025, 9:23 AM CDT for Grant Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2025, 9:23 AM CDT (14:23 UTC)
Expired
Mar 15, 2025, 12:30 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Grant Parish, LA, Natchitoches Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 70 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1697 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-136 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 8:40 AM CDT, 43 minutes earlier.

Area forecast discussion, Mar 15, 8:40 AM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
840 AM CDT Sat Mar 15 2025

...New UPDATE...

.UPDATE...
Issued at 825 AM CDT Sat Mar 15 2025

We are starting to clear behind the line with cancellation of NW
LA so far from Tornado Watch #44 until 1pm. The dry line is
nearing Terrel TX now with SW winds gusting at Mexia, just west of
Palestine. We have some new development near Longview, but the
atmosphere is pretty worked over behind the line. Most of the
activity to be concerned with will persist from deep east Texas,
into Toledo Bend Country and our Parishes to the NE including
Ruston and into S AR and Union County for a little bit yet. CenLa
is going to wait on more heating and the push developing over
Toledo Bend Dam and down toward Jasper to clear around
lunchtime. /24/

&&

.UPDATE...
Issued at 647 AM CDT Sat Mar 15 2025

Per coordination with SPC...we have cancelled Severe Thunderstorm
Watch #43 for all of NE TX as the instability axis has shifted
east into N LA attm. Tornado Watch #44 remains in effect for all
of Northern Louisiana and Union County in South Central Arkansas
until 1 pm this afternoon and we should be able to begin trimming
the western parishes out of is a little later this morning.

13

&&

.SHORT TERM...
(Saturday through Sunday)
Issued at 135 AM CDT Sat Mar 15 2025

Sfc dryline as of 2 AM this morning was basically paralleling the
I-30 Corridor of NE TX into SW AR and had shown some instances of
backing up slightly to the northwest earlier this morning but it
should begin slowly advancing south and east after sunrise as our
upper level trough pivots out of the Texas Hill Country and into
the Middle Red River Valley. Current Tornado Watch #38 in effect
until 5 AM will be allowed to expire on time and beyond this, we
will need to watch for renewed convective development to our south
and southwest as upper level ascent should really begin amping up
near or shortly before sunrise in response to the ejecting
upstream trough. The airmass to the south and east of the stalled
dryline can best be described as marginally unstable attm with
SBCAPE values near 1500-2000 J/KG with steep mid-level lapse
rates near 8 Deg/C. With plenty of Deep Layer Bulk Shear to work
along and pockets of 0-3KM SRH near 250-300 m2/s2, all modes of
severe weather will be possible this morning. Assuming that the
dryline behaves as progs suggest, our greatest severe weather
threat area should be focused across Deep East Texas into Northern
Louisiana and South Central Arkansas with the window of
opportunity being mainly this morning before ending by very early
afternoon at the latest across our far eastern zones as by that
time, our region should become dryslotted aloft from the
southwest.

As the dryline advances east in advance of the upper trough axis,
look for rapidly falling dewpoints which will result in rapidly
falling humidity. Post dryline winds will veer around to the WSW
with speeds near 10 to 20 mph with higher gusts. This again will
result in an elevated Fire Danger risk today across our western
half (see Fire Weather Discussion below for details). Went on the
warmer side of guidance concerning temperatures today as NBM MOS
has been too cool for days now and see no reason to go cooler
today without a frontal passage behind the dryline today.

Speaking of frontal passage, the true cold front in association
with the upper trough will finally begin moving into our region
from the northwest by very late this afternoon, making quick work
through our region by late this evening. Cannot rule out some
isolated showers in this post dryline/pre frontal airmass before
skies clear areawide tonight. We will see a cool down for Sunday
but nothing significant with high temperatures mostly in the 60s.

13

&&

.LONG TERM...
(Sunday Night through Saturday)
Issued at 135 AM CDT Sat Mar 15 2025

Upper ridging through the early part of next week will mean dry
conditions but temperatures quickly moderate by Monday with a
warming trend continuing into at least Tuesday of next week. Our
next upstream trough ejects out into the Southern Plains Tuesday
Night/Wed timeframe but the trough appears to be moisture starved
across our region. Kept slight chance pops going for Wed across
our eastern half only but this trough does not appear to have much
impact on our region other than to cool us down slightly by the end
the upcoming work week.

13

&&

.AVIATION...
(12Z TAFS)
Issued at 630 AM CDT Sat Mar 15 2025

For the 15/12z TAF update...following numerous thunderstorms
moving across the region this morning. As such, TAFs are going to
be a mess for a while this morning for most terminals. Things
should start to improve by this afternoon as storms begin to exit
the region to the east. Winds will remain gusty this afternoon
behind the passing thunderstorms with sustained winds of 10 to 15
kts and gusts ranging from 20 to 25 kts. /33/

&&

.FIRE WEATHER...
Issued at 224 PM CDT Fri Mar 14 2025

There will be another elevated Fire Danger threat once again today
across the western half of the Four State Region. This will
include all of Northeast Texas, Southeast Oklahoma, the adjacent
counties of Southwest Arkansas and the western third of Northwest
Louisiana. While there will be a chance of wetting rain this
morning across this region, rainfall amounts will be mainly near a
quarter of an inch or less. Minimum afternoon humidity values will
fall into the upper teens to near 30 percent across this region
with west southwest to west winds sustained near 15 mph with
higher gusts. Temperatures should fall off quickly this evening
after sunset and winds will shift around to the northwest in the
wake of a strong cold front. This should allow for rapid humidity
recovery after sunset this evening and this should alleviate the
elevated fire danger threat today. A Fire Danger Statement will be
issued for the western half of our region to highlight this
elevated Fire Danger threat today.

13

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 215 AM CDT Sat Mar 15 2025

Spotter activation will likely be needed today for the development
of severe thunderstorms across portions of Deep East Texas into
Northern Louisiana and South Central Arkansas this morning through
very early this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  48  68  43 /  70  20   0   0
MLU  77  49  65  41 /  70  20   0   0
DEQ  75  40  65  36 /  40  20   0   0
TXK  78  44  66  42 /  40  20   0   0
ELD  76  45  65  38 /  70  20   0   0
TYR  80  45  68  45 /  40  10   0   0
GGG  80  45  68  43 /  50  10   0   0
LFK  82  48  71  44 /  70  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...24
LONG TERM....13
AVIATION...33

In the hours before

Special weather statement, Mar 15, 7:14 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
714 AM CDT Sat Mar 15 2025

ARZ061-072-LAZ002-003-151300-
Bossier LA-Columbia AR-Nevada AR-Webster LA-
714 AM CDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BOSSIER AND
NORTHWESTERN WEBSTER PARISHES AND COLUMBIA AND SOUTHERN NEVADA
COUNTIES UNTIL 8 AM CDT...

At 714 AM CDT, Doppler radar was tracking a strong thunderstorm over
Sarepta, or 9 miles south of Springhill, moving northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Magnolia, Springhill, Waldo, McNeil, Cullen, Cotton Valley,
  Sarepta, Taylor, Emerson, Shongaloo, Macedonia, Welcome, Village,
  Calhoun, Horsehead, Walkerville, Noxobe, Laughlin, College Hill
  and Ebenezer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3301 9352 3302 9351 3302 9349 3305 9349
      3350 9316 3348 9312 3338 9312 3338 9298
      3330 9298 3302 9322 3302 9324 3299 9324
      3273 9346 3284 9364
TIME...MOT...LOC 1214Z 212DEG 55KT 3287 9349

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

20
Local storm report, Mar 15, 7:30 AM CDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
730 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 AM     Hail             2 NNE Ruston            32.56N 92.62W
03/15/2025  E1.00 Inch       Lincoln            LA   Public

            mPING Report.

&&

BT
Special weather statement, Mar 15, 9:05 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
905 AM CDT Sat Mar 15 2025

ARZ073-LAZ004-151430-
Claiborne LA-Union AR-
905 AM CDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CLAIBORNE PARISH
AND WESTERN UNION COUNTY UNTIL 930 AM CDT...

At 905 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Junction City, moving north at 50 mph.

HAZARD...Wind gusts up to 30 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  El Dorado, Smackover, Norphlet, Junction City, Wesson, Lisbon,
  Newell, Cairo, Three Creeks, Hew Hope and Kenova.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3337 9283 3337 9278 3339 9276 3338 9273
      3337 9271 3337 9269 3336 9267 3336 9266
      3337 9264 3336 9262 3336 9260 3337 9260
      3336 9254 3293 9277 3300 9297
TIME...MOT...LOC 1405Z 199DEG 43KT 3301 9285

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

20
Special weather statement, Mar 15, 9:09 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
909 AM CDT Sat Mar 15 2025

LAZ011-018-019-151445-
Natchitoches LA-Winn LA-Red River LA-
909 AM CDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL NATCHITOCHES...
SOUTHEASTERN RED RIVER AND NORTHWESTERN WINN PARISHES UNTIL 945 AM
CDT...

At 909 AM CDT, Doppler radar was tracking a strong thunderstorm over
Campti, or 11 miles north of Natchitoches, moving northeast at 40
mph.

HAZARD...Wind gusts up to 30 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Natchitoches, Campti, Allen, Provencal, Natchez, Clarence,
  Goldonna, Ashland, Robeline, Powhatan, Clear Lake, Creston, Grand
  Ecore, Black Lake, Chestnut, Hagewood, Flora and Marthaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3189 9329 3215 9310 3215 9277 3211 9269
      3157 9313 3167 9334 3171 9334 3171 9342
TIME...MOT...LOC 1409Z 212DEG 35KT 3189 9310

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

20
Local storm report, Mar 15, 9:14 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
914 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 AM     Hail             2 WNW Blanchard         32.60N 93.92W
03/15/2025  E1.00 Inch       Caddo              LA   Public

            Public report of quarter size hail in the
            Blanchard area.

&&

20
Local storm report, Mar 15, 9:18 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
918 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 AM     Hail             4 W Carthage            32.16N 94.40W
03/15/2025  E1.00 Inch       Panola             TX   Public

            Report via email.

&&

BT

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 8:53 PM CDTSpecial Weather StatementSHVCherokee52 min
Mar 15, 3:26 AM CDTSpecial Weather StatementSHVCherokee34 min
Mar 15, 3:30 AM CDTSevere Thunderstorm WarningSHVCherokee, Rusk37 min
Mar 15, 3:54 AM CDTSpecial Weather StatementSHVCherokee21 min
Mar 15, 4:37 AM CDTSpecial Weather StatementSHVRusk23 min
Mar 15, 4:54 AM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches36 min
Mar 15, 5:03 AM CDTSpecial Weather StatementSHVHarrison42 min
Mar 15, 5:22 AM CDTSevere Thunderstorm WarningSHVHarrison, Marion, Panola38 min
Mar 15, 5:24 AM CDTSevere Thunderstorm Warning Considerable damage threatSHVNacogdoches, Panola, Rusk, Shelby51 min
Mar 15, 6:01 AM CDTSevere Thunderstorm Warning Considerable damage threatSHVHarrison, Panola44 min
Mar 15, 8:41 AM CDTSevere Thunderstorm WarningSHVSabine49 min
Mar 15, 5:48 AM CDTSpecial Weather StatementSHVJackson27 min
Mar 15, 5:57 AM CDTSevere Thunderstorm Warning Considerable damage threatSHVBossier, Caddo, Claiborne, Webster48 min
Mar 15, 6:04 AM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine, Winn56 min
Mar 15, 6:11 AM CDTSevere Thunderstorm WarningSHVLincoln, Union49 min
Mar 15, 6:33 AM CDTSevere Thunderstorm Warning Considerable damage threatSHVBossier, Claiborne, Webster42 min
Mar 15, 6:36 AM CDTSpecial Weather StatementSHVJackson, Ouachita39 min
Mar 15, 6:44 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo34 min
Mar 15, 6:52 AM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, Jackson, Lincoln, Natchitoches, Ouachita and 2 more53 min
Mar 15, 7:02 AM CDTSevere Thunderstorm WarningSHVLincoln, Ouachita, Union43 min
Mar 15, 7:11 AM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine, Winn49 min
Mar 15, 7:22 AM CDTTornado WarningSHVCaldwell, Jackson, Ouachita, Winn23 min
Mar 15, 7:38 AM CDTTornado WarningSHVWinn37 min
Mar 15, 7:43 AM CDTTornado WarningSHVCaldwell, Jackson, Ouachita32 min
Mar 15, 7:48 AM CDTTornado WarningSHVCaldwell, Jackson, Winn27 min
Mar 15, 7:49 AM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, Grant, Jackson, Lincoln, Natchitoches and 3 more56 min
Mar 15, 8:06 AM CDTTornado WarningSHVJackson, Winn24 min
Mar 15, 8:14 AM CDTTornado WarningSHVCaldwell, Ouachita31 min
Mar 15, 8:17 AM CDTTornado WarningSHVCaldwell, LaSalle31 min
Mar 15, 8:29 AM CDTTornado WarningSHVCaldwell, Jackson, Ouachita, Winn31 min
Mar 15, 9:03 AM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita, Winn57 min
Mar 15, 9:09 AM CDTSpecial Weather StatementSHVNatchitoches36 min
Mar 15, 9:13 AM CDTFlash Flood WarningSHVCaldwell, Jackson, Ouachita, Union, Winn3 hr
Mar 15, 9:26 AM CDTSpecial Weather StatementSHVNatchitoches34 min
Mar 15, 9:29 AM CDTSpecial Weather StatementSHVBossier31 min
Mar 15, 9:35 AM CDTTornado WarningSHVOuachita40 min
Mar 15, 9:48 AM CDTSevere Thunderstorm WarningSHVGrant, Jackson, Natchitoches, Winn35 min
Mar 15, 10:39 AM CDTSpecial Weather StatementSHVOuachita51 min
Mar 15, 12:41 PM CDTRiver Flood WarningSHVWebster8 hr
Mar 15, 1:20 PM CDTSpecial Weather StatementSHVOuachita25 min
Mar 15, 1:25 PM CDTSpecial Weather StatementSHVCaldwell, LaSalle35 min
Mar 15, 1:37 PM CDTSpecial Weather StatementSHVCaldwell23 min
Mar 14, 9:33 PM CDTSpecial Weather StatementSHVHempstead27 min
Mar 14, 9:43 PM CDTSpecial Weather StatementSHVHempstead32 min
Mar 14, 9:51 PM CDTSevere Thunderstorm WarningSHVHempstead, Lafayette, Miller, Nevada39 min
Mar 14, 10:05 PM CDTTornado WarningSHVHempstead, Lafayette, Nevada40 min
Mar 14, 10:26 PM CDTSevere Thunderstorm WarningSHVHempstead, Lafayette, Miller, Nevada49 min
Mar 14, 10:39 PM CDTTornado WarningSHVNevada36 min
Mar 14, 10:52 PM CDTSpecial Weather StatementSHVLafayette, Miller23 min
Mar 14, 11:06 PM CDTTornado WarningSHVNevada28 min
Mar 15, 1:32 AM CDTSpecial Weather StatementSHVNevada28 min
Mar 15, 6:15 AM CDTSpecial Weather StatementSHVNevada30 min
Mar 15, 7:14 AM CDTSpecial Weather StatementSHVColumbia46 min
Mar 15, 9:05 AM CDTSpecial Weather StatementSHVUnion25 min

Nearby

Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.